News & Opinionn

 

Blood Thinner, Certain Diabetes Drugs Are a Bad Combo

 

By Alanna McCatty

December 10, 2015

Taking the blood thinner warfarin at the same time as certain diabetes drugs increases the risk of hospitalization, a study from the University of Southern California warns. Researchers analyzed data from nearly 466,000 Medicare patients. They found that those who took warfarin along with the diabetes drugs glipizide or glimepiride — also known as sulfonylureas — had a 22% increased risk of making an emergency room visit or being hospitalized for low blood sugar (hypoglycemia). Via HealthDay. Posted December 8, 2015.

–Alanna McCatty

Alanna McCatty

Alanna McCatty

Alanna McCatty is a recent graduate of Pace University with a degree in communications. At MedShadow, she reports on new findings and research on the side effects of prescription drugs.

JOIN MEDSHADOW IN DEMANDING MARIJUANA RESEARCH

We need scientists to research marijuana - but they can't because the DEA calls it a Schedule I drug. Join us in asking the DEA to name it a Schedule II drug so research can begin. Sign the petition | Learn more
Average: 1.5

 

Last updated: December 10, 2015